[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance
 
 

Re: [IP] cortisone shot - HELP



> Yes, you can check more often but if you are having problem with your BG
and
> are not feeling to well because of your high BG you can ask your doctor to
> put you on Lantus and the pump just to help you out by keeping your BG
down
> and in safe ranges!

I've never had a cortisone shot, but I fail to see the advantage of this
idea.  Who knows how long the additional Lantus might be necessary?  And
what if you took one injection of the Lantus and discovered a few hours
later that the high bs from the cortisone had now worn off.  Wouldn't all
the hypos for the next twenty or so hours be a joy to endure?

Wouldn't it possibly be a better idea to simply up the basal in your pump?
This can be changed in an instant, and the desired blood sugars would come
fairly soon thereafter.  You could double, even triple the basals and
boluses, if necessary, and even back off gradually rather than all at once,
if that seems to work better for you.

But, as I said, I've never had the cortisone shots, so I can only suggest
this in theory.  You may want to listen more to people who have BTDT.  ;-)

Kristen
dxd 1985, pumping since 1990
----------------------------------------------------------
for HELP or to subscribe/unsubscribe, contact:
HELP@insulin-pumpers.org